MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 1.3 MM SQUARE SCREWDRIVER

ZIMMER BIOMET, INC. 1.3 MM SQUARE SCREWDRIVER
Model Number 2312-18-012
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: foreign (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the screwdriver broke during the surgery, with the broken piece not able to be removed from the screw head.The broken piece is retained in the patient body.There was a surgical delay of 10 minutes.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product identified the tip to be rounded.The overall length was measured and found to be short confirming the tip was fractured off and not returned.There are discoloration spots throughout the part.Light nicks and scratches were also found on the part.Hardness found to be conforming.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information is available at the time of this report.

Brand Name
1.3 MM SQUARE SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10307345
Report Number0001825034-2020-02832
Device Sequence Number10963639
Product Code HXX
UDI-Device Identifier00887868026324
UDI-Public(01)00887868026324
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2312-18-012
Device Catalogue Number231218012
Device Lot Number178565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FP16 PEG FULL THREAD 2.5X16MM UNKNOWN; FP16 PEG FULL THREAD 2.5X16MM UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;